Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 1, 2014, 2:53 PM MST for 6 counties in Arizona. It took effect at Apr 2, 2014, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 2:53 PM MST (21:53 UTC)
- In effect from
- Apr 2, 2014, 11:00 AM MST
- Expired
- Apr 2, 2014, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3549 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WWUS85 KTWC 012153 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 253 PM MST TUE APR 1 2014 AZZ152-020500- /O.UPG.KTWC.FW.A.0005.140402T1800Z-140403T0300Z/ /O.NEW.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/ /O.CON.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 253 PM MST TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...THE THREAT ON WEDNESDAY WILL SPAN ACROSS PORTIONS OF SOUTHERN GRAHAM AND GREENLEE COUNTIES...TO INCLUDE THE EASTERN HALF OF THE GILA RIVER VALLEY AS WELL THE SOUTHERN AND EASTERN PORTIONS OF COCHISE COUNTY...BELOW 6000 FT. * TIMING...CONDITIONS TODAY WILL CONTINUE UNTIL 8 PM MST. CONDITIONS WEDNESDAY WILL OCCUR FROM 11 AM TO 8 PM MST. * WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * RELATIVE HUMIDITY...6 TO 15 PERCENT TODAY AND 10 TO 15 PERCENT WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE GUSTY WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... && A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ151-153-020300- /O.CON.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 253 PM MST TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * AFFECTED AREA...THE THREAT TODAY WILL SPAN ACROSS ALL OF COCHISE COUNTY...ELEVATIONS ABOVE 5000 FT IN GRAHAM AND GREENLEE COUNTIES...AND EASTERN PORTIONS OF SANTA CRUZ AND EASTERN PIMA COUNTIES. * TIMING...CONDITIONS WILL CONTINUE THRU 8 PM MST THIS EVENING. * WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...6 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE GUSTY WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB* PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
591 WWUS85 KTWC 020310 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 810 PM MST TUE APR 1 2014 AZZ152-021115- /O.EXP.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/ /O.CON.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 810 PM MST TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. HOWEVER...RED FLAG CONDITIONS HAVE SUBSIDED THIS EVENING AND THUS THE RED FLAG WARNING FOR TODAY HAS EXPIRED. * AFFECTED AREA...THE THREAT ON WEDNESDAY WILL SPAN ACROSS PORTIONS OF SOUTHERN GRAHAM AND GREENLEE COUNTIES...TO INCLUDE THE EASTERN HALF OF THE GILA RIVER VALLEY AS WELL THE SOUTHERN AND EASTERN PORTIONS OF COCHISE COUNTY...BELOW 6000 FT. * TIMING...RED FLAG CONDITIONS WEDNESDAY WILL OCCUR FROM 11 AM TO 8 PM MST. * WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BEGIN BY 1 PM AND LAST INTO THE EVENING HOURS. * RELATIVE HUMIDITY...10 TO 15 PERCENT WEDNESDAY WITH POOR OVERNIGHT RECOVERY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE GUSTY WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ151-153-020415- /O.EXP.KTWC.FW.W.0007.000000T0000Z-140402T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 810 PM MST TUE APR 1 2014 ...RED FLAG WARNING HAS EXPIRED FOR TODAY... RED FLAG CONDITIONS HAVE SUBSIDED THIS EVENING AND THUS THE RED FLAG WARNING IS NO LONGER IN EFFECT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
795 WWUS85 KTWC 021235 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 535 AM MST WED APR 2 2014 AZZ151-021830- /O.EXA.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC- 535 AM MST WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES... AND A VERY HIGH FIRE DANGER RATING...FOR WESTERN COCHISE AND EASTERN SANTA CRUZ AND EASTERN PIMA COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * AFFECTED AREA...WESTERN COCHISE AND EASTERN SANTA CRUZ AND EASTERN PIMA COUNTIES. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MST TODAY. * WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE GUSTY WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ152-021830- /O.CON.KTWC.FW.W.0008.140402T1800Z-140403T0300Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 535 AM MST WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH FIRE DANGER RATING...FOR SOUTHERN GREENLEE AND GRAHAM COUNTIES...AND EASTERN COCHISE COUNTY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * AFFECTED AREA...SOUTHERN GREENLEE AND GRAHAM COUNTIES...AND EASTERN COCHISE COUNTY. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MST TODAY. * WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE GUSTY WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
118 WWUS85 KTWC 021845 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1145 AM MST WED APR 2 2014 AZZ151-152-030245- /O.CON.KTWC.FW.W.0008.000000T0000Z-140403T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 1145 AM MST WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...SOUTHERN GREENLEE AND GRAHAM COUNTIES...COCHISE COUNTY....EASTERN SANTA CRUZ...AND FAR SOUTHEAST PIMA COUNTIES. * TIMING...THE RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MST TODAY. * WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE GUSTY WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
017 WWUS85 KTWC 022117 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST WED APR 2 2014 AZZ151-152-030300- /O.CON.KTWC.FW.W.0008.000000T0000Z-140403T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 217 PM MST WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...SOUTHERN GREENLEE AND GRAHAM COUNTIES... COCHISE...EASTERN SANTA CRUZ AND FAR SOUTHEAST PIMA COUNTIES. * TIMING...THE RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MST TONIGHT. * WINDS...20-FOOT WINDS FROM THE SOUTHWEST TO WEST AT 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE GUSTY WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND A VERY HIGH FIRE DANGER RATING CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
146 WWUS85 KTWC 030301 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 801 PM MST WED APR 2 2014 AZZ151-152-030415- /O.EXP.KTWC.FW.W.0008.000000T0000Z-140403T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 801 PM MST WED APR 2 2014 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE INCREASED...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:46 PM MST, 7 minutes earlier.
Area forecast discussion, Apr 1, 2:46 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 246 PM MST TUE APR 1 2014 .SYNOPSIS...A STORM SYSTEM MOVING THROUGH NEVADA AND UTAH ON WEDNESDAY WILL BRING GUSTY WINDS TOMORROW ALONG WITH COOLER TEMPERATURES ON WEDNESDAY. A SLIGHT CHANCE OF SHOWERS AT THE HIGHER ELEVATIONS AS THIS SYSTEM PASSES TO THE NORTH. A GRADUAL WARMING TREND AND CONTINUED DRY FOR THE LATER HALF OF THE WEEK. && .DISCUSSION...THE FORECAST ISSUE FOR THIS AFTERNOON IS THE WIND ASSOCIATED WITH THE APPROACHING TROUGH. GIVEN THE CONTINUED DRY CONDITIONS...AREAS OF BLOWING DUST ARE EXPECTED ON INTERSTATE 10 BETWEEN PHOENIX AND TUCSON...ALONG WITH AREAS IN COCHISE COUNTY. THE AFTERNOON FORECAST PACKAGE HAS THESE DUSTY AREAS HIGHLIGHTED. ANOTHER SIGNIFICANT CHANGE WITH THIS TROUGH IS A DROP IN HIGH TEMPERATURES OF AROUND 10 DEGREES TOMORROW AND THURSDAY. THESE TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE FOR THIS TIME OF YEAR. MOISTURE ASSOCIATED WITH THIS SYSTEM IS A BIT SKIMPY AND NOT MUCH PRECIPITATION IS EXPECTED. THE SAN DIEGO SOUNDING THIS MORNING HAS A DEEPER MARINE LAYER OF 9000 FEET...WHICH IS A PLUS FOR GETTING AT LEAST A HINT OF MOISTURE INTO SOUTHERN ARIZONA. THE FORECAST HAS A SLIGHT CHANCE ON MOST OF THE HIGHER MOUNTAINS WITH A CHANCE IN THE GILA AND WHITE MOUNTAINS NORTH OF CLIFTON AND SAFFORD. AFTER THIS SYSTEM PASSES TEMPERATURES SHOULD RISE WITH ANOTHER WEAK TROUGH NUDGING ITSELF INTO ARIZONA ON SATURDAY. AGAIN NOT MUCH MOISTURE WITH THE MAIN IMPACT OF THIS WEEKEND TROUGH WILL BEING WIND AND COOLER TEMPERATURES. THE FIRST PART OF NEXT WEEK HAS A RIDGE BUILDING ALONG THE WEST COAST FOR A JUMP IN TEMPERATURES TO ABOVE AVERAGE. && .AVIATION...HIGH THIN CLOUDS ABOVE 20K FT AGL TONIGHT WITH A MID LAYER SCATTERED CLOUD DECK AROUND 7-10K FT AGL ENTERING THE AREA LATER TONIGHT AND WEDNESDAY AFTERNOON. THESE CLOUDS ARE ASSOCIATED WITH A LOW PRESSURE MOVING THROUGH THE INTERMOUNTAIN WEST. THE SOUTHWEST TO WEST SURFACE WINDS SHOULD SUBSIDE TO AROUND 10 KTS AFTER SUNSET OR AROUND 02/03Z. GUSTY SURFACE WIND PICKING UP AGAIN ON WEDNESDAY MORNING AND SWITCHING TO A NORTHWEST DIRECTION DURING THE AFTERNOON. EXPECT GUSTS NEAR 35 KTS BETWEEN 02/18Z AND 02/23Z. GIVEN THE CONTINUED DRY CONDITIONS LOCAL AREAS OF BLOWING DUST ARE EXPECTED WITH VISIBILITY 3-5 SM. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING INTO THE WESTERN STATES WILL BRING GUSTY WINDS TO MUCH OF SOUTHEAST ARIZONA TONIGHT AND ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN ACROSS MUCH OF GREENLEE..GRAHAM...COCHISE AND SANTA CRUZ COUNTIES TONIGHT. CRITICAL CONDITIONS ARE AGAIN EXPECTED ACROSS THE SOUTHERN PORTION OF COCHISE COUNTY AGAIN ON WEDNESDAY. MOISTURE IS EXPECTED TO INCREASE SLIGHTLY WEDNESDAY AS TEMPERATURES COOL. HOWEVER...GOING FROM SINGLE DIGIT RH TO LOWER TEENS IS NOT A HUGE CHANGE. THE BEST CHANCE FOR SHOWERS ASSOCIATED WITH THIS SYSTEM WILL OCCUR FROM LATE WEDNESDAY AFTERNOON INTO EARLY THURSDAY MORNING PRIMARILY OVER THE MOUNTAINS. DRY CONDITIONS WILL THEN PREVAIL THE LATER PART OF THIS WEEK AND INTO EARLY NEXT WEEK. PLEASE NOTE THAT THE NEW FIRE WEATHER ZONES BECAME EFFECTIVE TODAY AT 11 AM MST. FOR MORE INFORMATION ON THIS PLEASE REFER TO THE URL: HTTP://WWW.NWS.NOAA.GOV/OM/NOTIFICATION/SCN14-09TWC_FIRE_ZONES.HTM && .TWC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ151...152 AND 153. WIND ADVISORY TONIGHT UNTIL 8 PM MST THIS EVENING FOR AZZ507>509-512-513. RED FLAG WARNING FROM 11 AM THROUGH 8 PM ON WEDNESDAY AZZ152. WIND ADVISORY FROM 11 AM MST THROUGH 8 PM ON WEDNESDAY FOR AZ507>509-512-513. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:09 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pinal | 4 hr |
| Apr 1, 11:09 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 9 hr |
| Apr 1, 3:00 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.